Announcement

Announcement Module
Collapse
No announcement yet.

Bleo reactions: consistent or unpredictable?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Andrew82
    started a topic Bleo reactions: consistent or unpredictable?

    Bleo reactions: consistent or unpredictable?

    Yesterday was my first bleo-only day, and the afternoon and evening were pretty miserable. I had fever (102.8 F), shivers, and some pretty intense body pain, lasting several hours. I understand this is a common reaction to bleo. The doc basically said I needed to tough it out and take Tylenol for the fever. My blood counts were good yesterday, and I had no other symptoms, so they weren't worried about infection. Thankfully by bedtime my temp had gone back down, and the body aches were pretty minor.

    For those who have had similar bleo reactions... did your next bleo-only day(s) go the same as your first one? Or was it easier, or harder? In other words, should I expect a repeat of this experience next week when I go back for my final bleo?

    Also when did the ringing in your ears go away, if you had that?

    Thank you! :-)
    Last edited by Andrew82; 04-11-18, 02:45 PM.

  • Andrew82
    replied
    Ugh, sorry to hear all that captjoemcd. Maybe you can ask about getting some of the other meds they gave me to help with the bleo reaction. I don't know if the low WBC etc. would make that unwise or not, but can't hurt to ask. Best wishes on your treatment and recovery.

    Leave a comment:


  • captjoemcd
    replied
    Same here with the bleo only days and shivers with high temperature. I'm on Friday of week 3 and just got out of the hospital after being admitted Tuesday night after bleo for 102.6F fever along with WBC of 0.6K/mm3 (normal range 4-10.5K/mm3) and lactic acid of 3.4 (septic). Week 2 bleo day, I couldn't walk I had such awful knee/leg pain. I haven't had any issue with lung function though and I'm hoping to continue the 3xBEP as initially planned.

    Leave a comment:


  • SKK
    replied
    I always felt awful after bleo. Fever, chills and body aches. I would also have pain while breathing. I was scheduled to have 4xBEP but ended up only having the bleo for the first two cycles due to low lung function. Each time I took it my reaction was equally miserable as the time before. As far as the ringing goes, I had that throughout my treatment. I developed extreme anxiety going through chemo and started taking Xanax which actually helps with the ringing as a side effect. Just be careful, coming off the Xanax was tough and I wasn't even taking that much, but it really helped when I needed it.

    Leave a comment:


  • scotty808
    replied
    I had the same reaction to the bleo I had the shivers and high temperature but my doc has now stopped my bleo due to the drug giving me a low lung function and high heart rate I only had 2 bleo sessions to complete my 3 BEP

    Leave a comment:


  • Andrew82
    replied
    Well they drugged me up good yesterday (steroid, Benadryl, and Tylenol) before giving me the bleo, and it sure did the trick! No nasty symptoms, just needed to nap for about an hour, later in the afternoon. And I didn't sleep at all last night. But that's definitely much better than last week.

    Thanks again!

    Leave a comment:


  • Davepet
    replied
    I had it once, they gave me a tylenol before the infusion after that & it didn't happen again.

    Dave

    Leave a comment:


  • Andrew82
    replied
    They ordered me a steroid and some Benadryl for next week, so hopefully that'll help. Thanks guys!

    Leave a comment:


  • JoeTheAstronaut
    replied
    My first bleo infusions were awful. But - on the second round I got steroid and never looked back so maybe your oncologist could give you one?

    Leave a comment:


  • Andrew82
    replied
    Good to know, I'll ask about cortisone and claritin. Thank you both!

    Leave a comment:


  • biwi
    replied
    I've heard on here that taking claritin beforehand is very helpful? You could run that by your docs.

    Leave a comment:


  • AussieDan
    replied
    And yeah, I had the ringing in my ears quite a bit but it's gone now... stopped not long after chemo for me and I had 4 x BEP.

    Leave a comment:


  • AussieDan
    replied
    I had a fever on my Bleo only days... I hadn't been warned about it so once my temp got over 40c I went into emergency as I'd been instructed to. I stayed overnight and they eventually told me it was just a Bleo reaction but on future Belo days I was given a cortisone injection before the Bleo and I stopped the fever entirely. I heard my oncologist then prescribed it for his other patients getting Bleo too even if they hadn't had the high temperature. I'm a little sketchy on the details of the cortisone injection but I'm pretty sure that's what it was.

    Leave a comment:

Working...
X